Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 9, NWS Las Vegas, NV

May 6, 2025Mohave County, Arizona; Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at May 6, 2025, 2:42 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2025, 2:42 PM MST (21:42 UTC)
Expired
May 6, 2025, 5:45 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 32 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 4:00 PM MSTFLASH FLOOD1 Ese Willow Beach, AZLake Mead National Park Service reported flash flooding on Willow Beach Road. Road closed.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WGUS55 KVEF 062142
FFWVEF
AZC015-NVC003-070045-
/O.NEW.KVEF.FF.W.0009.250506T2142Z-250507T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
242 PM PDT Tue May 6 2025

The National Weather Service in Las Vegas has issued a

* Flash Flood Warning for...
  West Central Mohave County in northwestern Arizona...
  Central Clark County in southern Nevada...

* Until 545 PM PDT /545 PM MST/.

* At 242 PM PDT /242 PM MST/, Doppler radar indicated thunderstorms 
  producing heavy rain across the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Life-threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life-threatening flash flooding of low-water
           crossings, creeks, normally dry washes and roads.

* Some locations that will experience flash flooding include...
  Henderson, Boulder City, Hoover Dam, Temple Bar Campground, Willow 
  Beach and Temple Bar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3599 11478 3605 11478 3610 11476 3616 11454
      3617 11440 3602 11421 3588 11434 3550 11448
      3559 11488 3565 11493 3597 11491 3597 11484

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
3 follow-up statements
570 
WGUS75 KVEF 062207
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
307 PM PDT Tue May 6 2025

AZC015-NVC003-070045-
/O.CON.KVEF.FF.W.0009.000000T0000Z-250507T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
307 PM PDT Tue May 6 2025 /307 PM MST Tue May 6 2025/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT /545 PM 
MST/ THIS AFTERNOON FOR WEST CENTRAL MOHAVE AND CENTRAL CLARK 
COUNTIES...

At 307 PM PDT /307 PM MST/, Gauge reports indicated thunderstorms 
producing heavy rain across the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Gauges reported.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Henderson, Boulder City, Hoover Dam, Temple Bar Campground, Willow 
  Beach and Temple Bar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3599 11478 3605 11478 3610 11476 3616 11454
      3617 11440 3602 11421 3588 11434 3550 11448
      3559 11488 3565 11493 3597 11491 3597 11484

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
327 
WGUS75 KVEF 062307
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
407 PM PDT Tue May 6 2025

AZC015-NVC003-070045-
/O.CON.KVEF.FF.W.0009.000000T0000Z-250507T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
407 PM PDT Tue May 6 2025 /407 PM MST Tue May 6 2025/

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT /545 PM 
MST/ THIS AFTERNOON FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK 
COUNTIES...

At 407 PM PDT /407 PM MST/, gauge reports indicated thunderstorms 
producing heavy rain across the warned area. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life-threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Gauges reported.

IMPACT...Life-threatening flash flooding of low-water crossings,
         creeks, normally dry washes and roads.

Some locations that will experience flash flooding include...
  Boulder City, Hoover Dam, Temple Bar Campground, Willow Beach and 
  Temple Bar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3616 11454 3617 11440 3602 11421 3588 11434
      3550 11448 3557 11475 3567 11474 3590 11475
      3597 11484 3599 11478 3605 11478 3610 11476

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JCS
873 
WGUS75 KVEF 070038
FFSVEF

Flash Flood Statement
National Weather Service Las Vegas NV
538 PM PDT Tue May 6 2025

AZC015-NVC003-070048-
/O.EXP.KVEF.FF.W.0009.000000T0000Z-250507T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-Clark NV-
538 PM PDT Tue May 6 2025 /538 PM MST Tue May 6 2025/

...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM PDT /545 PM MST/ THIS 
AFTERNOON FOR WEST CENTRAL MOHAVE AND EAST CENTRAL CLARK COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3616 11454 3617 11440 3602 11421 3588 11434
      3550 11448 3557 11475 3567 11474 3590 11475
      3597 11484 3599 11478 3605 11478 3610 11476

$$

JCS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 6, 11:30 AM MST, 3 hours 12 minutes earlier.

Area forecast discussion, May 6, 11:30 AM MST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1130 AM PDT Tue May 6 2025

.SYNOPSIS...Showers and thunderstorms continue today and tonight,
bringing periods of moderate rainfall, frequent lightning, and gusty
winds. Warmer and drier conditions return once the system exits
Wednesday night. High temperatures will be well above average by
this weekend.

&&

.SHORT TERM...Showers and thunderstorms are once again beginning
to develop late this morning. Initially they should favor Lincoln
and Mohave Counties and less so Clark County through the mid
afternoon hours. The main trigger will be a closed low dropping
southward from northern Nevada, which should move into Clark County
by late afternoon. Many of the hi-res models indicate a vort lobe
rotating around the main upper low and moving eastward across San
Bernardino County will initiate some more organized convective
activity by late afternoon. These showers and thunderstorms should
push to the east and reach the lower CRV by the evening hours.
Rainfall rates may be a bit heavier with these storms and they will
be capable of producing a quick 0.5-1.0 inches of rainfall. This
area of convection will then move into southern Mohave County toward
midnight and then continue into the overnight hours before waning
by daybreak.

The main upper low will move into Arizona on Wednesday and slowly
move to the east. It will be close enough to help trigger some
additional showers and thunderstorms on Wednesday afternoon mainly
across Mohave County. PW values will be decreasing as well as
rainfall rates.

A large scale ridge will begin to build across the Western US on
Thursday bringing drier conditions and a notable warming trend.

&&

.LONG TERM...Friday through Tuesday.

With the ridge of high pressure in firm control the temperatures
will climb several degrees through Saturday, and top out roughly 10-
15 degrees above normal by Saturday and Sunday. There is about a 30
percent chance of reaching 100 in Las Vegas on Saturday and Sunday.
If we do reach 100 it would be the earliest 100 since 2020. In lower
elevations such as the Colorado River Valley and Death Valley, a
return to triple digit temps is a virtual certainty.

Sunday onward, a trough will begin to develop off the coast of the
PacNW and may slowly creep inland next week. There is a fair amount
of uncertainty in how deep this trough will be and how quickly it
will shift inland. As such, confidence is fairly low in the details
but a slight cooling trend may begin as early as Monday along with a
return of at least breezy conditions Sunday into next week.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...The main
concern for this period will be thunderstorm chances, which will
come later than previously thought. The best chances for storms at
the terminal now appear to be between 00Z and 06Z, and the main
risks will be erratic gusty winds, lower ceilings, and reduced
visibility. Any lingering showers nearby should be gone by 10Z or
so, with lighter winds and VFR conditions expected for the rest of
the TAF period.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...The main concern for
this period will be showers and thunderstorms. Storms were beginning
to form over northern Lincoln and Nye counties late this morning,
and these will push south through early afternoon. By late
afternoon, the focus shifts to new development along the Interstate
40 corridor from Barstow to Needles. These storms will move slowly
east or southeast and persist well into the night. Both areas of
storms will be capable of producing erratic gusty winds, low
ceilings with terrain obscuration, and reduced visibility in rain.
Thunderstorm coverage should slowly decrease through the night, with
VFR conditions expected for nearly all of the region Wednesday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

SHORT TERM...Czyzyk
LONG TERM...Czyzyk/Outler
AVIATION...Morgan

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:58 PM MSTSevere Thunderstorm WarningVEFMohave47 min
May 6, 3:42 PM MSTSevere Thunderstorm WarningVEFMohave48 min
May 6, 4:12 PM MSTFlash Flood Warning Considerable damage threatVEFMohave3 hr
May 6, 4:25 PM MSTSevere Thunderstorm WarningVEFMohave50 min
May 6, 1:29 PM MSTAreal Flood AdvisoryVEFClark3 hr
May 6, 2:01 PM MSTFlash Flood Warning Considerable damage threatVEFClark2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Flash Flood Warnings in Nevada, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.